It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Multiple Sclerosis Message Board
Post New Thread   Reply Reply
LinkBack Thread Tools
Old 05-17-2013, 02:06 PM   #1
Junior Member
(female)
 
Join Date: Apr 2012
Location: Pennsylvania
Posts: 29
Tammy70ms HB User
Question Tecfidera anyone????

Hi, looking for any good or bad info on this new med, looking to stat it 2nd week in June. Thanx Tammy

 
Reply With Quote
Old 05-17-2013, 02:23 PM   #2
Facilitator
(male)
 
Join Date: Sep 2007
Location: Kansas, USA
Posts: 8,447
MSJayhawk HB UserMSJayhawk HB UserMSJayhawk HB UserMSJayhawk HB UserMSJayhawk HB UserMSJayhawk HB UserMSJayhawk HB UserMSJayhawk HB UserMSJayhawk HB UserMSJayhawk HB UserMSJayhawk HB User
Re: Tecfidera anyone????

Tammy,

The Tecfidera vs placebo had a better result than with the other oral meds, but as the main ingredient is associated with a risk of PML, your doctor should have done preliminary testing for you and also he should have a monitoring plan for you.

I read patient feedback (not a clinical trial result) and the complaints most often heard were nausea, hair loss, and depression. Known side effects from the use of Tecfidera can include flushing, abdominal pain, diarrhea and nausea.
__________________
MS diagnosed since October 3, 1982
MS onset circa 1977
Proud to be MED FREE!
Eternally blessed and eternally optimistic!<><

 
Reply With Quote
Sponsors Lightbulb
   
Old 05-18-2013, 06:24 AM   #3
Facilitator
(female)
 
Join Date: Sep 2006
Location: USA
Posts: 8,752
MSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB User
Re: Tecfidera anyone????

Tammy, the clinical trials for Tecfidera show a high rate of GI upset mostly in the first two months, followed by a high rate of lowered WBC (white blood count) - this is concerning to me, because it means you have less white blood cells to fight off infection. This, doesnt get better with time, whereas the GI upset does.

Hair loss, nausea, diarrhea and all the others are consistently reported.

The drug is brand new. There is no long term data on it. Its hard to say what they will find a year from now. In Europe they linked it to PML the brain infection linked to Tysabri. In the US, you have to be tested for JC VIrus, the virus also linked to PML. IF you have JC Virus, you can still take Tecfidera but its recommended that you have blood work every 6 weeks and MRIs twice a year.

Thats about all anyone knows at this point- again, its too new to know what the long term affects are. If you start it, please let us know how you are doing!
Nikki
__________________
RRMS- dx 05

 
Reply With Quote
Reply Reply




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



MSJayhawk (998), MSNik (525), Snoopy61 (58), J-one (13), Whimpurr (13), shahila (12), JodiH (11), MS22 (11), KingBaxter (10), LasVegasgirl (8)

Site Wide Totals

teteri66 (1180), MSJayhawk (1004), Apollo123 (904), Titchou (847), janewhite1 (823), Gabriel (759), ladybud (754), sammy64 (668), midwest1 (668), BlueSkies14 (610)



All times are GMT -7. The time now is 01:05 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!